ive recently had tests between 160 & 250,(glucose)normal blood pressure & perfect collesterol, no other symptems. the above meds cause other disturbing side effects, can they effect gloucose numbers?
1 May 2012
Yes, metoprolol can cause unstable diabetes. It can cause blood glucose levels to fluctuate. Fluctuating glucose levles can also happen when a person is under stress or getting an infection too. Speak with your Dr. Dont just stop metoprolol. that can be dangerous. If it needs to be discontinued, it must be withdrawn slowly but get your Drs advice first.
2 May 2012
My husband is a type 2 diabetic, but also has HBP & heart problems He is on a beta blocker too called atenolol. It also lists diabetes, but his doctor insists he take it anyway. When his glucose levels became unstable the doctor increased his glyberide to 10mg twice a day, instead of once a day, but they still remained very high at 240 or so, so I suggested that they add metformin 500mg to the mix, & it has brought down his glucose levels to normal again. Sometimes it takes a bit of detective work to find the right mix. The FDA had just put out an article that glyberide & metformin together gives greater control of glucose levels & it worked for my husband. Do you see an endoctrinologist or just your PCP? It might be worth your while to suggest these two drugs.(uness you are type 1 & take insulin)Good luck to you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diagnosed with high BP 30 years ago - maintained a BP of 126/80 with medication. Since having a heart valve replacement and bypass, doctor placed me ...
1 answer • 18 Jan 2010
I am on metoprolol tart and amlodipine for high blood pressure. Sick and muscle cramps. Suggestions?
My doctor prescribed because of high white blood cell count. Thinks its causing the cell count high which is causing the high blood pressure. He sent ...
1 answer • 15 Mar 2010
I have been suffering from Migraines since before Christmas the dr's have tried a bunch of different drugs to help the Migraine, then they put ...
3 answers • 28 Mar 2011
1 answer • 13 May 2011
High Blood Pressure - I was wondering if anyone has had blurred vision with Clonidine or Metoprolol?
... I didn't see it on the common side effects but my vision went blurry last night and when I try to read it's like a shadow effect on the ...
0 answers • 17 May 2013